Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 8, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 28, 2014, 7:42 PM CDT for Lavaca County, Texas. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2014, 7:42 PM CDT (00:42 UTC)
- Expired
- Mar 28, 2014, 8:00 PM CDT
- In force
- 18 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 141 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 7:42 PM CDT | HAIL 1 | 9 Ne Speaks, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 2417 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585
WUUS54 KEWX 290042
SVREWX
TXC285-290100-
/O.NEW.KEWX.SV.W.0008.140329T0042Z-140329T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
742 PM CDT FRI MAR 28 2014
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LAVACA COUNTY...
* UNTIL 800 PM CDT.
* AT 738 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED OVER EXTREME EAST CENTRAL LAVACA COUNTY...OR 19 MILES
EAST OF HALLETTSVILLE...AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF
LAVACA COUNTY. IT WILL ALSO IMPACT FARM TO MARKET ROAD 530 AND
FARM TO MARKET ROAD 2437.
LAT...LON 2926 9664 2926 9666 2935 9677 2945 9667
2934 9656 2933 9656
TIME...MOT...LOC 0040Z 312DEG 31KT 2936 9662
$$
AT1 follow-up statement
996
WWUS54 KEWX 290059
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
759 PM CDT FRI MAR 28 2014
TXC285-290107-
/O.EXP.KEWX.SV.W.0008.000000T0000Z-140329T0100Z/
LAVACA TX-
759 PM CDT FRI MAR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAVACA COUNTY
WILL EXPIRE AT 800 PM CDT...
LAT...LON 2926 9664 2926 9666 2935 9677 2945 9667
2934 9656 2933 9656
TIME...MOT...LOC 0057Z 312DEG 31KT 2926 9650
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 6:31 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Mar 28, 6:31 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 PM CDT FRI MAR 28 2014 .UPDATE... CHANGES HAVE BEEN MADE TO SEVERE THUNDERSTORM WATCH #36. WE HAVE ALSO OPTED TO ALLOW THE RED FLAG WARNING TO EXPIRE. && .DISCUSSION... WE HAVE UPDATED THE FORECAST TO REMOVE HAYS...TRAVIS AND WILLIAMSON COUNTIES FROM SEVERE THUNDERSTORM WATCH #36. THE WATCH CONTINUES FOR BASTROP...CALDWELL...FAYETTE AND LEE COUNTIES UNTIL 7 PM CDT. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE FOR AREAS ALONG AND WEST OF HIGHWAY 281 THIS EVENING. WESTERLY WINDS WILL SLOWLY DECREASE THIS EVENING...BUT RH/S WILL BE SLOW TO INCREASE WITH DRY AIR INTACT. IN ADDITION... A COLD FRONT WILL MOVE THROUGH OVERNIGHT... BRINGING A NORTHERLY WIND SHIFT. && .PREV DISCUSSION... /ISSUED 618 PM CDT FRI MAR 28 2014/ AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. THE DRYLINE HAS ALLOWED SFC WINDS TO SHIFT TO THE W-NW ACROSS AREAS GENERALLY WEST OF A LINE FROM KGTU TO KHYI TO KPEZ. THE DRYLINE WILL CONTINUE TO MAKE A SLOW EASTWARD PROGRESSION THIS EVENING...BUT WILL BE OVERTAKEN BY A COLD FRONT ARRIVING IN THE NEXT FEW HOURS. SFC WINDS WILL BECOME NW-NRLY 10 TO 15 KTS THROUGH THE OVERNIGHT HOURS. A GRADUAL VEERING TO THE NE THEN EAST IS EXPECTED THROUGHOUT THE DAY ON SATURDAY...WITH WINDS RETURNING TO SE AT KDRT. WINDS WILL REMAIN 10 TO 15 KTS. THE TAIL-END OF A LINE OF CONVECTION IS MOVING OUT OF THE AREA AND SHOULD BE CONFINED TO E/SE TX BEFORE SUNSET. PREV DISCUSSION... /ISSUED 514 PM CDT FRI MAR 28 2014/ UPDATE... AN UPDATE HAS BEEN MADE TO SEVERE THUNDERSTORM WATCH #36. DISCUSSION... BASED ON RECENT RADAR TRENDS...WE HAVE OPTED TO ADD CALDWELL AND FAYETTE COUNTIES TO SEVERE THUNDERSTORM WATCH #36. WITH DRY AIR MOVING IN FROM THE WEST...WE HAVE REMOVED LLANO...BURNET AND BLANCO COUNTIES FROM THIS WATCH. NO OTHER CHANGES TO THE FORECAST AT THIS TIME. PREV DISCUSSION... /ISSUED 309 PM CDT FRI MAR 28 2014/ SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... THE DRY LINE PUNCHING EASTWARD WAS RAPIDLY APPROACHING THE I35 CORRIDOR WITH TAIL END CONVECTION SKIRTING THE FAR NRN COUNTIES. ISOLATED-SCATTERED STORMS ACROSS THE FAR NERN CWA THRU THE EVENING HOURS...THEN SLIGHT CHANCE STORMS ACROSS THE FAR EASTERN CWA BETWEEN 7 AND 10 PM THIS EVENING. APPEARS THE DRY LINE IS ADVANCING FURTHER EAST OVER THE CENTRAL/SRN CWA THIS AFTERNOON AND LIKELY CUTTING OFF THE S-SWLY LOW LEVEL INFLOW TO THE STORMS TO THE NORTH....NOT ALLOWING FOR MUCH SWD DEVELOPMENT. OTHERWISE CLEARING AND COOLER TONIGHT AS THE COLD FRONT DROPS SWD BEHIND THE DRY LINE AND COOLER NLY WINDS OF 10-15 MPH DEVELOP. A WEAL RIDGE PREVAILS ALOFT OVER THE WEEKEND. SUNNY...DRY AND NOT AS WARM SATURDAY...CONTINUED CLEAR AND COOL SATURDAY NIGHT. A LIGHT RETURN FLOW DEVELOPS SATURDAY NIGHT AS THE SURFACE RIDGE SLIDES EAST. LONG TERM (SUNDAY THROUGH FRIDAY)... INCREASING SLY RETURN FLOW SUNDAY...THEREFORE BREEZY AND WARMER. LOW LEVEL MOISTURE RETURNS SUNDAY NIGHT WITH PATCHY FOG POSSIBLE ACROSS THE EASTERN CWA. MORE ACTIVE WESTERLY FLOW ALOFT DEVELOPS EARLY NEXT WEEK INTO MUCH OF NEXT WEEK AS A LOW DROPS SEWD ACROSS NRN CA TOWARDS THE FOUR CORNERS REGION/SRN ROCKIES. WITH DEEPENING MOISTURE ACROSS S CENTRAL TX...HAVE CONTINUED SLIGHT TO LOW CHANCE POPS(SHOWERS/STORMS) FROM TUESDAY INTO THURSDAY. THE GFS KICKS THE UPPER LOW INTO THE MID WEST THURSDAY...DRIVING A COLD FRONT THRU THE AREA THURSDAY AFTERNOON/NIGHT....WHILE THE ECMWF HAS THE UPPER LOW KICKING FURTHER NORTH WITH SWLY FLOW CONTINUING INTO FRIDAY...WITH A WEAKER STALLING COLD FRONT ON FRIDAY. HAVE GONE WITH THE DRIER GFS SOLUTION WHICH IS IN LINE WITH PREVIOUS THINKING AND ADJACENT WFOS. FIRE WEATHER... NO CHANGES TO THE RED FLAG WARNING THRU 6 PM THIS EVENING. 20-FOOT WIND SPEED HAVE DECREASED IN THE LAST OVER THE RIO GRANDE PLAINS. THE HILL COUNTRY COULD SEE AN HOUR OR TWO OF REACHING RED FLAG CONDITIONS JUST BEHIND THE DRY LINE. WILL CONTINUE TO MENTION ELEVATED FOR THE REMAINDER OF THIS EVENING AND AGAIN SATURDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 49 79 49 81 53 / - 0 0 0 - AUSTIN BERGSTROM INTL AIRPORT 45 78 45 80 50 / - 0 0 0 - NEW BRAUNFELS MUNI AIRPORT 48 80 47 81 52 / - 0 0 0 - BURNET MUNI AIRPORT 46 77 46 79 52 / - 0 0 0 - DEL RIO INTL AIRPORT 52 81 55 83 57 / 0 0 0 0 - GEORGETOWN MUNI AIRPORT 46 77 46 80 51 / - 0 0 0 - HONDO MUNI AIRPORT 50 83 51 85 55 / 0 0 0 0 - SAN MARCOS MUNI AIRPORT 47 79 46 79 51 / - 0 0 0 - LA GRANGE - FAYETTE REGIONAL 50 79 48 81 53 / 20 0 0 0 - SAN ANTONIO INTL AIRPORT 51 81 51 82 55 / - 0 0 0 - STINSON MUNI AIRPORT 52 82 51 83 56 / - 0 0 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...25 SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Mar 28, 6:31 PM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 PM CDT FRI MAR 28 2014 TXZ171>173-183>194-202>209-217>225-228-290700- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 631 PM CDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... A LINE OF STRONG TO SEVERE STORMS WILL CONTINUE TO MOVE SOUTHEASTWARD ACROSS THE FAR EASTERN PORTIONS OF SOUTH CENTRAL TEXAS AND INTO SOUTHEAST TEXAS THIS EVENING. THE MAIN CONCERN FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE THUNDERSTORMS WILL MOVE SOUTHEAST OF OUR AREA THIS EVENING BEFORE DISSIPATING TONIGHT. VERY DRY AND WARM CONDITIONS WILL CONTINUE ACROSS AREAS WEST OF HIGHWAY 281 THIS EVENING. LOW RELATIVE HUMIDITIES COUPLED WITH BREEZY WEST TO NORTHWEST WINDS WILL ALLOW ELEVATED FIRE WEATHER CONDITIONS TO PERSIST THROUGH THIS EVENING. RELATIVE HUMIDITIES WILL BEGIN TO INCREASE AFTER SUNSET AS TEMPERATURES FALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 28, 6:48 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL SCHULENBURG 29.68N 96.91W
03/28/2014 E0.25 INCH FAYETTE TX PUBLIC
&&
EVENT NUMBER EWX1400216
SBSLocal storm report, Mar 28, 6:50 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
650 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL FLATONIA 29.69N 97.11W
03/28/2014 E1.00 INCH FAYETTE TX PUBLIC
&&
EVENT NUMBER EWX1400217
SBSLocal storm report, Mar 28, 6:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
652 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 4 SE FLATONIA 29.65N 97.06W
03/28/2014 E1.00 INCH FAYETTE TX CO-OP OBSERVER
&&
EVENT NUMBER EWX1400218
SBSLocal storm report, Mar 28, 6:54 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
654 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL FLATONIA 29.69N 97.11W
03/28/2014 E0.70 INCH FAYETTE TX PUBLIC
&&
EVENT NUMBER EWX1400219
SBSLocal storm report, Mar 28, 7:15 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
715 PM CDT FRI MAR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 8 N HALLETTSVILLE 29.56N 96.94W
03/28/2014 E0.50 INCH LAVACA TX COCORAHS
&&
EVENT NUMBER EWX1400220
SBSSpecial weather statement, Mar 28, 7:27 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
727 PM CDT FRI MAR 28 2014
TXZ225-290115-
LAVACA-
727 PM CDT FRI MAR 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAVACA COUNTY UNTIL 815
PM CDT...
AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SUBLIME...OR 9 MILES EAST OF
HALLETTSVILLE...MOVING SOUTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
SPEAKS...
VIENNA...
LAT...LON 2923 9669 2923 9670 2944 9692 2959 9680
2934 9656 2933 9656
TIME...MOT...LOC 0025Z 315DEG 36KT 2944 9676The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 7:27 PM CDT | Special Weather Statement | EWX | Lavaca | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.